Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 144, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2014, 4:16 PM CDT for Mills County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2014, 4:16 PM CDT (21:16 UTC)
- Expired
- May 27, 2014, 5:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Mills County, TX
The radar
The Dyess AFB radar (KDYX), 132 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:51 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 27, 2:51 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 251 PM CDT TUE MAY 27 2014 .DISCUSSION... SHORT TERM...RAIN/THUNDER COVERAGE HAS BEEN RELATIVELY LOW ACROSS NORTH CENTRAL TEXAS SO FAR TODAY HOWEVER COVERAGE WILL BE ON THE INCREASE LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE HRRR MODEL HAS HAD A FAIRLY DECENT HANDLE ON THE PRECIP PATTERN TODAY AND IT IS SHOWING STORM CELLS DEVELOPING FROM THE DENTON AREA TO FORT WORTH TO NEAR GATESVILLE BY 22Z. BY 00Z CELLS TRACK EASTWARD AND LINE UP ALONG THE I-35 CORRIDOR AND BY 06Z MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL HAVE CLEARED OUR CWA. THE GREATEST CONCERN FOR ANY SEVERE THUNDERSTORMS WILL BE OVER THE SOUTHWEST QUADRANT OF OUR FORECAST AREA AS THIS IS THE AREA THAT WE'VE SEEN THE LEAST AMOUNT OF CLOUDS TODAY ALLOWING FOR HEATING AND INSTABILITY TO TAKE PLACE. THIS IS ALSO THE AREA WHERE THE HIGHEST DEW POINTS RESIDE AND WE'VE SEEN A FAIRLY CONSISTENT CU FIELD THROUGHOUT THE DAY TODAY. PRIMARY CONCERNS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP LOOK TO BE DAMAGING WINDS/HAIL. WHILE TORNADOES CANNOT BE RULED OUT THE OVERALL TORNADO THREAT LOOKS FAIRLY LOW. TONIGHT THROUGH THIS WEEKEND...THE UPPER LEVEL LOW THAT WE'VE BEEN DISCUSSING FOR SEVERAL DAYS NOW HAS CONTINUED ITS SLOW MOVEMENT TODAY EAST SOUTHEASTWARD ESSENTIALLY ALONG THE RED RIVER. THIS MOVEMENT IS EXPECTED TO CONTINUE OVER THE NEXT 24 TO 36 HOURS WITH THE LOW MOVING INTO THE ARKLATEX BY WEDNESDAY AFTERNOON/EVENING. BY THURSDAY AND FRIDAY MODEL SOLUTIONS DIVERGE A BIT AS TO THE FATE OF THE UPPER LEVEL LOW. CONSENSUS SHOWS THE LOW SOMEWHAT QUASI STATIONARY OVER LOUISIANA AND EAST TEXAS WITH PERHAPS A SLOW DRIFT SOUTHWARD BY FRIDAY. BY SATURDAY THE UPPER LOW FINALLY SHOWS SIGNS OF DISSIPATION AND THE CLOSED NATURE OF THE UPPER LOW TRANSITIONS MORE INTO AN OPEN WAVE TYPE FEATURE BEFORE UPPER LEVEL RIDGING AND DRIER AIR BUILDS IN FROM THE WEST ON SUNDAY AND MONDAY. DUE TO UPPER LOW MAINTAINING ITS PROXIMITY TO THE EASTERN PORTIONS OF THE FORECAST AREA AND THE FACT THAT THE MODEL CONSENSUS IS STILL FAIRLY LOW BEYOND WEDNESDAY THERE HAVE BEEN NO MAJOR CHANGES TO THE FORECAST PRECIPITATION OVER THE NEXT FEW DAYS. FROM THURSDAY THROUGH SATURDAY WE WILL GENERALLY HAVE SMALL CHANCES (20-40 POPS) FOR RAIN/THUNDER FROM THE METROPLEX EASTWARD WITH SLIGHT CHANCES (20 POP) FOR AREAS WEST OF THE METROPLEX. PRECIPITABLE WATER VALUES WILL REMAIN ELEVATED (1.5+ IN) THROUGHOUT MUCH OF THE PERIOD SO THERE WILL BE PLENTY OF MOISTURE TO WORK WITH BUT WITH NO WELL DEFINED SURFACE FEATURE AND NO DISTINCT FORCING MECHANISMS EXPECTED OVER THE NEXT SEVERAL DAYS THE RAIN/THUNDER COVERAGE IS EXPECTED TO BE SCATTERED AT BEST EACH DAY. AFTER A SOMEWHAT COOLER DAY TODAY TEMPERATURES WILL SLOWLY TAKE ON A WARMING TREND OVER THE NEXT FEW DAYS WITH HIGHS GENERALLY IN THE LOW TO MID 80S WEDNESDAY WARMING TO THE MID TO UPPER 80S FOR THURSDAY AND FRIDAY AND THEN THE UPPER 80S TO LOW 90S BY THE WEEKEND. HOETH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 85 70 86 70 / 30 20 20 20 20 WACO, TX 66 86 66 87 69 / 40 20 20 20 20 PARIS, TX 64 81 65 83 67 / 60 30 30 30 30 DENTON, TX 64 84 66 85 68 / 30 20 20 20 20 MCKINNEY, TX 65 82 66 84 68 / 40 20 20 20 30 DALLAS, TX 67 84 70 86 70 / 40 20 20 20 30 TERRELL, TX 68 85 71 86 72 / 60 30 20 30 30 CORSICANA, TX 66 83 67 85 68 / 60 30 30 30 30 TEMPLE, TX 67 85 66 87 68 / 40 20 20 20 20 MINERAL WELLS, TX 62 87 65 88 66 / 20 10 10 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 27, 3:26 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 326 PM CDT TUE MAY 27 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 326 PM CDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF THE REGION. SOME STORMS MAY BE SEVERE DURING THE AFTERNOON AND EVENING HOURS...PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY...WITH THE BEST CHANCES BEING ALONG AND EAST OF THE I-35 CORRIDOR. IN ADDITION TO CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN MAY ACCOMPANY SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THE EVENING HOURS FOR PORTIONS OF NORTH AND CENTRAL TEXAS.
In the hours before
Special weather statement, May 27, 2:23 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
223 PM CDT TUE MAY 27 2014
TXZ091-272000-
MONTAGUE TX-
223 PM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL MONTAGUE COUNTY
AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF BOWIE...MOVING SOUTHEAST AT
10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...ST. JO AND
STONEBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3373 9749 3358 9749 3355 9787 3360 9799
3378 9799 3380 9798
TIME...MOT...LOC 1924Z 300DEG 7KT 3368 9794Special weather statement, May 27, 3:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
301 PM CDT TUE MAY 27 2014
TXZ091-272030-
MONTAGUE TX-
301 PM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MONTAGUE COUNTY
AT 301 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES EAST OF BOWIE...MOVING SOUTHEAST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE AND FORESTBURG.
PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3358 9749 3344 9749 3344 9770 3364 9796
3369 9762
TIME...MOT...LOC 2001Z 320DEG 10KT 3357 9763Special weather statement, May 27, 3:11 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE MAY 27 2014
TXZ091-272045-
MONTAGUE TX-
311 PM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN MONTAGUE COUNTY
AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES EAST OF BOWIE...MOVING SOUTHEAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FORESTBURG.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3359 9748 3344 9749 3344 9765 3353 9776
3367 9761
TIME...MOT...LOC 2011Z 316DEG 12KT 3354 9760Special weather statement, May 27, 3:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT TUE MAY 27 2014
TXZ102-272115-
WISE TX-
350 PM CDT TUE MAY 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN WISE COUNTY
AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF BRIDGEPORT...MOVING SOUTHEAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...CHICO
AND COTTONDALE.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3313 9753 3304 9777 3336 9792 3337 9792
3344 9775 3343 9772
TIME...MOT...LOC 2050Z 335DEG 18KT 3333 9778The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:44 PM CDT | Special Weather Statement | FWD | Comanche | 61 min |
| May 26, 11:16 PM CDT | Special Weather Statement | FWD | Mills | 59 min |
| May 26, 11:29 PM CDT | Special Weather Statement | FWD | Erath, Hamilton | 61 min |
| May 26, 11:52 PM CDT | Special Weather Statement | FWD | Bosque, Hood, Somervell | 53 min |
| May 27, 12:21 AM CDT | Special Weather Statement | FWD | Coryell, Lampasas | 54 min |
| May 27, 2:01 AM CDT | Special Weather Statement | FWD | Bell, Falls, Freestone, Leon, Limestone, Milam and 1 more | 59 min |
| May 27, 2:20 PM CDT | Areal Flood Advisory | FWD | Montague | 115 min |
| May 27, 2:23 PM CDT | Special Weather Statement | FWD | Montague | 37 min |
| May 27, 3:01 PM CDT | Special Weather Statement | FWD | Montague | 29 min |
| May 27, 3:11 PM CDT | Special Weather Statement | FWD | Montague | 34 min |
| May 27, 3:50 PM CDT | Special Weather Statement | FWD | Wise | 25 min |
| May 27, 4:32 PM CDT | Special Weather Statement | FWD | Erath | 28 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 53 min |
| May 27, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 61 min |
| May 27, 5:25 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 58 min |
| May 27, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Somervell | 38 min |
| May 27, 5:55 PM CDT | Special Weather Statement | FWD | Ellis | 35 min |
| May 27, 5:56 PM CDT | Special Weather Statement | FWD | Fannin | 34 min |
| May 27, 6:20 PM CDT | Areal Flood Advisory | FWD | Fannin | 115 min |
| May 27, 6:34 PM CDT | Flash Flood Warning | FWD | Bosque, Hill | 116 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.